Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Feb 24, 2017, 8:02 PM EST for Arenac County, Michigan. It took effect at Feb 24, 2017, 11:54 PM EST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2017, 8:02 PM EST (01:02 UTC)
- In effect from
- Feb 24, 2017, 11:54 PM EST
- Expired
- Feb 26, 2017, 7:41 PM EST
- In force
- 44 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
202
WGUS43 KAPX 250102
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
802 PM EST FRI FEB 24 2017
...The National Weather Service in Gaylord has issued a flood warning
for the following rivers in Michigan...
Rifle River near Sterling AFFECTING Arenac County
.Recent snow melt...combined with heavier precipitation over the last day...will push the Rifle River near Sterling to just above flood
stage by Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Persons in the warned areas should take steps to protect property
from rising water levels.
The National Weather Service in Gaylord will issue another statement
on this developing situation on Saturday morning...or as new
information becomes available.
&&
MIC011-251302-
/O.NEW.KAPX.FL.W.0001.170225T0824Z-170226T1312Z/
/STRM4.1.ER.170225T0824Z.170225T1800Z.170226T0712Z.NO/
802 PM EST FRI FEB 24 2017
The National Weather Service in Gaylord has issued a
* Flood Warning for
The Rifle River near Sterling.
* from late tonight to Sunday morning....
* At 7:30 PM Friday the stage was 5.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 6.6 feet by tomorrow early afternoon.the river will
fall below flood stage by early Sunday morning.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Rifle River
Sterling 6 5.3 Fri 07 PM 6.1 4.4 3.8
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$5 follow-up statements
449
WGUS83 KAPX 250417
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1117 PM EST FRI FEB 24 2017
...The flood warning continues for the following rivers in
Michigan...
Rifle River near Sterling AFFECTING Arenac County
.Recent snow melt...combined with heavier precipitation over the last day...will push the Rifle River near Sterling to above flood stage by Saturday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Persons in the warned areas should take steps to protect property
from rising water levels.
The National Weather Service in Gaylord will issue another statement
on this developing situation on Saturday morning...or as new
information becomes available.
&&
MIC011-251617-
/O.EXT.KAPX.FL.W.0001.170225T0454Z-170226T1800Z/
/STRM4.1.ER.170225T0454Z.170225T1800Z.170226T1200Z.NO/
1117 PM EST FRI FEB 24 2017
...Flood Warning extended until Sunday afternoon...
* The Flood Warning continues for the Rifle River near Sterling.
until Sunday afternoon.
* At 10:30 PM Friday the stage was 5.9 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 7.1 feet by tomorrow early afternoon.the river will fall
below flood stage by Sunday morning.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Rifle River
Sterling 6 5.9 Fri 10 PM 6.5 4.6 3.9
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$745
WGUS83 KAPX 251655
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1155 AM EST SAT FEB 25 2017
...The flood warning continues for the following rivers in
Michigan...
Rifle River near Sterling AFFECTING Arenac County
.Runoff from recent snow melt and yesterday's heavy rain continues to result in minor flooding on the Rifle River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Persons in the warned areas should take steps to protect property
from rising water levels.
The National Weather Service in Gaylord will issue another statement
on this developing situation on Sunday morning...or as new
information becomes available.
&&
MIC011-260455-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-170226T1600Z/
/STRM4.1.ER.170225T0358Z.170225T1800Z.170226T1000Z.NO/
1155 AM EST SAT FEB 25 2017
The Flood Warning continues for
The Rifle River near Sterling.
* until Sunday morning.
* At 11:30 AM Saturday the stage was 7.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.3 by this
afternoon. The river will fall below flood stage early tomorrow.
* Flood stage is 6.0 feet.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Rifle River
Sterling 6 7.3 Sat 11 AM 6.4 4.5 3.9
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$174
WGUS83 KAPX 260219
FLSAPX
Flood Statement
National Weather Service Gaylord MI
919 PM EST SAT FEB 25 2017
...The flood warning continues for the following rivers in
Michigan...
Rifle River near Sterling AFFECTING Arenac County
.Runoff from recent snow melt and yesterday's heavy rain continues to result in minor flooding on the Rifle River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay tuned to NOAA Weather Radio...or local media outlets...for the
latest information concerning this flooding situation.
The National Weather Service in Gaylord will issue another statement
on this developing situation...Insert time here!!...as new
information becomes available.
&&
MIC011-261419-
/O.CON.KAPX.FL.W.0001.000000T0000Z-170226T1600Z/
/STRM4.1.ER.170225T0358Z.170225T2300Z.170226T1000Z.NO/
919 PM EST SAT FEB 25 2017
The Flood Warning continues for
The Rifle River near Sterling.
* until Sunday morning.
* At 8:30 PM Saturday the stage was 7.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Rifle River
Sterling 6 7.3 Sat 08 PM 4.5 3.9 3.8
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$663
WGUS83 KAPX 261537
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1037 AM EST SUN FEB 26 2017
...The flood warning continues for the following rivers in
Michigan...
Rifle River near Sterling AFFECTING Arenac County
.River levels continue to fall on the Rifle River...and are expected to fall below flood stage later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay tuned to NOAA Weather Radio...or local media outlets...for the
latest information concerning this flooding situation.
The National Weather Service in Gaylord will issue another statement
on this developing situation later today...or as new
information becomes available.
&&
MIC011-270300-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-170227T0300Z/
/STRM4.1.ER.170225T0358Z.170225T2300Z.170226T2100Z.NO/
1037 AM EST SUN FEB 26 2017
The Flood Warning continues for
The Rifle River near Sterling.
* until this evening.
* At 9:30 AM Sunday the stage was 6.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Rifle River
Sterling 6 6.7 Sun 09 AM 5.3 4.4 4.0
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$401
WGUS83 KAPX 270041
FLSAPX
Flood Statement
National Weather Service Gaylord MI
741 PM EST SUN FEB 26 2017
...The flood warning is cancelled for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County
.The river has fallen below flood stage and will continue to fall overnight.
&&
MIC011-270111-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-170227T0300Z/
/STRM4.1.ER.170225T0358Z.170225T2300Z.170227T0005Z.NO/
741 PM EST SUN FEB 26 2017
The Flood Warning is cancelled for
The Rifle River near Sterling.
* At 7:30 PM Sunday the stage was 6.0 feet.
* Fell below flood stage at 7:05 PM Sunday.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 4.3 feet by Tuesday
morning.
* Impact...At 6.0 feet...High water begins to impact canoe livery at
River View Campground.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Rifle River
Sterling 6 6.0 Sun 07 PM 4.4 4.0 4.2
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:53 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 5:53 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
553 PM EST Fri Feb 24 2017
.NEAR TERM...(Tonight)
Issued at 357 PM EST Fri Feb 24 2017
High impact weather potential: Accumulating snow and freezing rain
continue. Possible thunderstorms in the SE CWA.
Pattern synopsis and forecast:
Low pressure was lifting up into SW lower Michigan this afternoon
with a wide array of weather ongoing across nrn Michigan. Showers
and thunderstorms, some severe with large hail across NE lower,
back to Drizzle and freezing drizzle with intermittent snows back
to the NW. Drying aloft has ended much of the accumulating
precipitation in the NW half of the CWA, so all the action is in
NE lower attm. Amazing that the thunderstorms were occurring with
temperatures in the 30s, but instability aloft upward of 500 j/kg
is being tapped by low level convergence north of a warm front
stretched across lower Michigan, as well as upper divergence
associated with 100+ knot jet poking into srn Lake Michigan.
Heading through early evening, showers and isolated to scattered
thunderstorms will continue to impact much of NE lower, until the
aforementioned forcing and low pressure departs to the east. The
dry slot which stripped out the deeper moisture will hang around a
little longer than previously thought, keeping the weather across
the NW half of the CWA in a drizzle and freezing drizzle scenario.
Once the storms exit east, this could wind up giving us a pretty
long period of fairly quiet (drizzle) weather. Eventually, the
deeper moisture associated with the deformation zone on the back
side of the low pressure will slide back in late tonight and into
Saturday morning. Temperatures aloft continue to fall and
precipitation will turn back to snow and developing blowing snow.
Total additional snow tonight will be lower with only 1-2 inches
in western Chip/Mack counties and none elsewhere. Rather, freezing
drizzle/rain will result in an additional 0.10-0.15". Snow totals
Saturday in the traditional NW flow lake effect areas will only be
1-2". Minor amounts elsewhere.
Headlines, they will stand as is for right now. Potential changes
would be to extend current advisories through the entire night for
the longer expected period of freezing rain/drizzle. Also, will
need to watch some more minor ice accumulations across NW lower
for new advisories.
&&
.SHORT TERM...(Saturday and Sunday)
Issued at 357 PM EST Fri Feb 24 2017
...Lake effect diminishes Saturday night; Clipper arrives Sunday...
High impact weather potential: Minimal, although a wave of light
snow expected across the area Sunday.
Pattern Forecast: By Saturday night, fairly zonal flow aloft is
expected across the midsection of the country with surface high
pressure centered over the lower Mississippi Valley and associated
weak surface ridging nosing into northern Michigan. The next
shortwave progged to affect the area will be racing through central
Saskatchewan at the same time, expected to cross the northern Great
Lakes during the day Sunday. Subtle upper-level ridging returns
Sunday night-Monday out ahead of the next system ramping up across
the southern plains.
Primary Forecast Concerns: Primary forecast concerns and challenges
revolve around diminishing lake effect snow showers Saturday night
and a quick shot of synoptically driven snow on Sunday. Lingering
wrap around deep layer moisture and synoptic support associated with
today's (Friday) low pressure system continues to depart off to the
east Saturday afternoon and evening. All while aforementioned high
pressure centered to our south aids in nosing surface ridging across
northern Michigan, resulting in a significant decrease to lake
effect coverage and intensity Saturday night. Still expect light
northwest flow lake effect snow showers to be ongoing during the
evening hours before waning completely across northern Lower - only
an additional accumulation of an inch or less. Light snow showers
may continue across far northern Chippewa County through much of the
overnight, initially of the lake effect variety followed by the
incoming weak clipper system.
Speaking of the incoming clipper system...snow is expected to
overspread the area from west to east beginning Sunday morning into
the afternoon hours. Mainly light snow is expected across the
majority of the area; however, just it's just marginally cool enough
aloft to perhaps get a bit of west/southwest flow lake enhancement,
which may help to increase snow shower coverage and intensity across
sections of northwest Lower and southern Mackinac County. Overall,
accumulations are expected to be on the order of 1-3 inches across
northwest Lower/eastern Upper with less than an inch over the
eastern third of the CWA. Wind gusts will again increase to as high
as 30-35 mph as the pressure gradient tightens coinciding with the
system's arrival, this causing concern for additional
blowing/drifting snow.
.LONG TERM...(Sunday night through Friday)
Issued at 357 PM EST Fri Feb 24 2017
A rather zonal pattern will begin to transition to progressive with
a train of low pressure systems impacting the forecast area
beginning Monday night/early Tuesday morning. The first storm system
will approach from the central Great Plains and begin to produce WAA
precipitation late Monday night through Tuesday night. Behind this
system northern Michigan will be in a deep upper-level trough
pattern throughout the remainder of the forecast period...bringing
periodic chances of rain and snow.
Temperatures will remain mild through Wednesday, with temperatures
reaching into the upper 30s to low 40s and then cooling off Thursday
and Friday, with highs only reaching into the mid 20s to low 30s.
Lows will be in the mid 20s to low 30s and dip into the low teens to
low 20s by Thursday morning.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 547 PM EST Fri Feb 24 2017
Low pressure will track from srn lower Michigan and into Quebec
over the TAF period. Warm air and unstable air has fired off
showers and some thunderstorms, which will impact mainly APN for
another 2-3 hrs. Otherwise, the theme of the night is a longer
period of freezing drizzle or drizzle changing to freezing drizzle
through the night. Cold advection behind a passing cold front
late tonight will bring the development of snows across the
airports, primarily in NW lower Michigan. These snows will
transition to of the lake effect variety through the morning with
blowing snow developing in quite gusty NW winds.
Easterly winds will weaken through evening and become
variable/more northerly later tonight, before the gusty NW winds
develop Saturday.
&&
.MARINE...
Issued at 357 PM EST Fri Feb 24 2017
Low pressure will cross the region tonight and into Quebec
tomorrow. E/NE quite gusty winds will gradually weaken later this
evening before picking up quite gusty out of the NW Saturday as
colder air rushes back in behind a cold front. Will stretch the
gale warning into Saturday and Saturday evening for many
nearshores. The gradient remains tight enough for advisory level
gusts through the evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 1 AM EST Saturday for MIZ008-
015>019-022-023.
LH...SMALL CRAFT ADVISORY until 6 AM EST Sunday for LHZ349.
GALE WARNING until midnight EST Saturday night for LHZ347-348.
GALE WARNING until 1 AM EST Saturday for LHZ345-346.
LM...SMALL CRAFT ADVISORY until 6 AM EST Sunday for LMZ323.
GALE WARNING until midnight EST Saturday night for LMZ342-
344>346.
GALE WARNING until 1 AM EST Saturday for LMZ341.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...MJG
LONG TERM...TJL
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Feb 24, 4:32 PM EST, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 432 PM EST Fri Feb 24 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 432 PM EST Fri Feb 24 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Remainder of this afternoon and Tonight. Light freezing rain and freezing drizzle will continue to impact eastern upper Michigan and far northern lower tonight. See ongoing advisories for further details. Isolated to scattered thunderstorms will continue into early evening across northeast lower Michigan. A few storms will be severe with large hail. Gale force gusts will occur on most of the nearshore waters of northern Michigan today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light accumulations of lake effect snow is expected in the typical snowbelt areas Saturday into Saturday evening...with gusty winds leading to areas of blowing snow. Gale force gusts will continue on most of the nearshore waters of northern Michigan into Saturday and Staurday evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and snow and rain reports to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. SMD
In the hours before
Local storm report, Feb 24, 4:55 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
455 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 S AU SABLE 44.36N 83.34W
02/24/2017 M1.00 INCH IOSCO MI PUBLIC
.
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Feb 24, 5:34 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Gaylord MI
534 PM EST FRI FEB 24 2017
MIZ034-035-041-242300-
Gladwin-Roscommon-Ogemaw-
534 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GLADWIN...OGEMAW
AND SOUTHEASTERN ROSCOMMON COUNTIES...
At 533 PM EST, a strong thunderstorm was located near Bowmanville, or
10 miles southwest of West Branch, moving northeast at 55 mph.
Dime size hail is possible with this storm.
Locations impacted include...
West Branch, St. Helen, Rose City, Hockaday, Selkirk, Clear Lake,
Lupton, Rifle River State Park, Bowmanville, Twin Lakes Area, Rose
Township and Foster Township.
LAT...LON 4414 8456 4451 8428 4444 8389 4443 8389
4403 8434
TIME...MOT...LOC 2233Z 217DEG 49KT 4415 8438
adamLocal storm report, Feb 24, 5:35 PM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
535 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 SSW KALKASKA 44.72N 85.19W
02/24/2017 M0.50 INCH KALKASKA MI TRAINED SPOTTER
.
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Feb 24, 5:36 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Gaylord MI
536 PM EST FRI FEB 24 2017
MIZ021-022-027-242300-
Otsego-Kalkaska-Antrim-
536 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ANTRIM...
SOUTHWESTERN OTSEGO AND NORTHEASTERN KALKASKA COUNTIES...
At 536 PM EST, a strong thunderstorm was located over Darragh, or
near Mancelona, moving northeast at 55 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Gaylord, Mancelona, Antrim, Elmira, Otsego Lake State Park, Alba,
Darragh and Blue Lake Township.
LAT...LON 4480 8522 4511 8484 4497 8463 4486 8481
4486 8484 4483 8485 4469 8506
TIME...MOT...LOC 2236Z 226DEG 47KT 4480 8506
adamSpecial weather statement, Feb 24, 6:05 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Gaylord MI
605 PM EST FRI FEB 24 2017
MIZ024-029-030-035-242330-
Alcona-Ogemaw-Alpena-Oscoda-
605 PM EST FRI FEB 24 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALCONA...SOUTHWESTERN
ALPENA...NORTHEASTERN OGEMAW AND SOUTHEASTERN OSCODA COUNTIES...
At 605 PM EST, a strong thunderstorm was located near Rose Township,
or 12 miles south of Mio, moving northeast at 55 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
McKinley, Rose City, Rose Township, Curran, Ossineke Township,
Hubbard Lake, Lupton, Curtisville, Mack Lake, Rifle River State Park,
Milen Township and Mitchell Township.
LAT...LON 4451 8385 4451 8389 4448 8389 4436 8404
4445 8425 4495 8379 4479 8348
TIME...MOT...LOC 2305Z 216DEG 47KT 4449 8405
adamLocal storm report, Feb 24, 7:10 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
710 PM EST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL DE TOUR VILLAGE 45.99N 83.90W
02/23/2017 E1.00 INCH CHIPPEWA MI SPOTTER
&&
ADAMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:29 AM EST | Winter Weather Advisory | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee and 2 more | 16 hr |
Nearby
River Flood Warnings in Michigan, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.